MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 8"(20CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 8"(20CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8534H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/06/2020.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown cardiovascular surgery on (b)(6)2019 and suture was used.When picking up the needle-suture with the needle-holder, the suture was detached from the needle.It was not a control release needle.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 03/05/2020.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A paper lid, a needle-suture piece and a detached needle of product were received for analysis.The product code is double armed.During the visual inspection of the needles, the swage and attachment area were noted to be as expected.However, marks on the needle could be observed and they appear to be by the use of a surgical instrument.No remnant at the barrel hole was found in the detached needle.In addition, the suture was examined, and the impression of the swage area was not observed and the end appeared to be cut by use of a surgical instrument.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, it could not be determined what may have caused the reported incident.

Brand Name
PROLENE SUTURE 8"(20CM) 3-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9679344
Report Number2210968-2020-00994
Device Sequence Number19499202
Product Code GAW
UDI-Device Identifier10705031016774
UDI-Public10705031016774
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number8534H
Device Catalogue Number8534H
Device Lot NumberMPH670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date03/05/2020
Patient Sequence Number1